MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. PERITONEAL DIALYSIS CATHETER.ARC

MERIT MEDICAL SYSTEMS INC. PERITONEAL DIALYSIS CATHETER.ARC
Catalog Number CF-5450/C
Medical Device Problem Code Material Perforation (2205)
Health Effect - Clinical Codes Bacterial Infection (1735); Peritonitis (2252)
Date of Event 02/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is still in use but expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during a dialysis procedure, the peritoneal dialysis catheter tubing was found to have a small pinhole in the end.The medical staff cut 5.5cm from the exit point on the catheter to remove the hole.The procedure progressed normally.An infection "peritonitis" was identified and the patient received antibiotics/medical intervention.The patient is still using the pd catheter today.
 
Additional Manufacturer Narrative
The suspect device has been returned for evaluation.The product was examined visually.The complaint is confirmed.No definitive root cause could be determined however, it was found the device expired september 2019.Extended use of the device or possible use of expired product may have contributed to the wear on the catheter tubing.A small hole was also identified on the tubing indicating that the hole in the tubing may have been caused by friction.A search of the complaint database found no similar complaints for this lot number from the same customer.The device history record was reviewed, and no exception documents were found.

Brand Name
PERITONEAL DIALYSIS CATHETER.ARC
Common Device Name
DIALYSIS CATHETER
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
MDR Report Key11592455
Report Number1721504-2021-00021
Device Sequence Number4108398
Product Code DRE
UDI-Device Identifier00884450330203
UDI-Public884450330203
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K070730
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Catalogue NumberCF-5450/C
Device Lot NumberH1224495
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2021
Initial Date Received by Manufacturer 03/05/2021
Supplement Date Received by Manufacturer06/06/2021
Initial Report FDA Received Date03/30/2021
Supplement Report FDA Received Date06/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;